Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 14, NWS Amarillo, TX
NWS Amarillo, TX issued this flash flood warning at Sep 7, 2006, 3:36 AM CDT for Carson County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2006, 3:36 AM CDT (08:36 UTC)
- Expired
- Sep 7, 2006, 6:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Carson County, TX
The radar
The Amarillo radar (KAMA), 47 km from the middle of the area, began a volume at 08:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 8.6 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 321 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1334 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KAMA 070838 FFWAMA TXC065-071130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AMARILLO TX 336 AM CDT THU SEP 7 2006 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * FLASH FLOOD WARNING FOR NORTHEASTERN CARSON COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 630 AM CDT * AT 332 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF SHOWERS AND THUNDERSTORMS BETWEEN SKELLYTOWN AND WHITE DEER...MOVING SOUTHEAST AT 15 MPH. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING RAINFALL AMOUNTS IN EXCESS OF 2 INCHES PER HOUR. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SKELLYTOWN AND WHITE DEER. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3540 10136 3531 10112 3560 10112 3559 10137 $$
1 follow-up statement
000 WGUS74 KAMA 070949 FFSAMA FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 445 AM CDT THU SEP 7 2006 TXC065-071130- CARSON TX- 445 AM CDT THU SEP 7 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 AM CDT FOR NORTHEASTERN CARSON COUNTY... AT 425 AM CDT...THE CARSON COUNTY SHERIFFS OFFICE REPORTED THAT HIGHWAY 294 BETWEEN SKELLYTOWN AND WHITE DEER HAD WATER OF UNKNOWN DEPTH FLOWING OVER THE ROAD SURFACE. NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE SCATTERED SHOWERS AND THUNDERSTORMS BETWEEN SKELLYTOWN AND WHITE DEER...MOVING EAST SOUTHEAST AT 20 MPH. ADDITIONAL RAINFALL AMOUNTS OF UP TO ONE INCH WILL BE POSSIBLE WITH THE STRONGEST STORMS. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SKELLYTOWN AND WHITE DEER. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3540 10136 3531 10112 3560 10112 3559 10137 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 7, 3:23 AM CDT, 13 minutes earlier.
Area forecast discussion, Sep 7, 3:23 AM CDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 323 AM CDT THU SEP 7 2006 .DISCUSSION... TRICKY FORECAST CONTINUES THROUGH THIS CYCLE. THUNDERSTORMS ONGOING ACROSS THE EASTERN HALF OF THE TEXAS PANHANDLE WILL CONTINUE TO PRODUCE LOCALLY HEAVY RAINFALL. FLOODING REPORTED IN BORGER APPEARS TO BE A RESULT OF ONE STORM THAT PRODUCED IN EXCESS OF 3 INCHES OF RAINFALL UNDER AN HOUR IN A LOCALIZED AREA AS REPORTED BY EMERGENCY MANAGEMENT...BUT ASOS HAS ONLY REPORTED JUST UNDER TWO INCHES OVER TWO HOURS. COULD STILL SEE A FEW OF THESE STORMS...ESPECIALLY ACROSS THE SOUTHEASTERN TEXAS PANHANDLE...LOCALLY PRODUCE RAINFALL BETWEEN 2 TO 3 INCHES. THIS ACTIVITY SHOULD THEN CONTINUE TO PUSH EAST AND WEAKEN THROUGH THE MORNING HOURS AND HAVE ALIGNED POPS ACCORDINGLY. SHOULD THEN ONCE AGAIN SEE CONVECTION DEVELOP ACROSS ERN NM THIS AFTERNOON AND PUSH EAST SOUTHEAST ACROSS THE AREA TONIGHT AS MODELS SHOW A POTENT SHORTWAVE TO MOVE ACROSS THE REGION. HELD OFF ON A FLASH FLOOD WATCH FOR NOW AS HEAVY RAINFALL SHOULD BE ISOLATED AND STORMS SHOULD MOVE A BIT FASTER AS STEERING FLOW STARTS TO INCREASE IN SPEED...RESULTING IN A FASTER STORM MOVEMENT. NEXT QUESTION WILL BE POP CHANCES FOR THIS WEEKEND. MODELS STARTING TO HAVE SOME DIFFICULTY WITH THE PROGRESSION OF THE NEXT TROF TO MOVE ACROSS THE REGION. GFS/EURO/UKMET ARE ALL FAIRLY PROGRESSIVE WITH THE WAVE MOVING OUT OF THE PACIFIC NORTHWEST AND SKIRT IT NORTH OF THE AREA...WHILE THE NAM DEVELOPS A STRONGER WAVE AND MOVES IT ABOUT 12 TO 24 HOURS SLOWER THAN THE OTHER MODELS AND DEEPEN IT A BIT FURTHER SOUTH. THIS IS GOING TO AFFECT THE PASSAGE OF THE INITIAL FRONT/TROUGH ON SATURDAY AS WELL AS A SECOND FRONT ON SUNDAY. WITH THE GENERAL AGREEMENT IN THE GLOBAL MODELS...WENT AHEAD AND FOLLOWED THE GFS FOR WIND AND DEWPOINT STRUCTURES IN GRIDS/FORECAST. THIS KEEPS THE INITIAL TROF/FRONT ACROSS THE WESTERN TEXAS PANHANDLE...WITH THE SECOND FRONT PUSHING THROUGH DURING THE DAY SUNDAY. ALSO EXTENDED POPS INTO SUNDAY NIGHT FOR THE SLOWER FRONTAL PASSAGE. PRECIP CHANCES WERE PRETTY MUCH KEPT IN THE LOW END CHANCE ACROSS THE AREA AS SUBTLE DAY TO DAY CHANGES IN THE ATMOSPHERE WILL DETERMINE IF ONE AREA IS MORE FAVORED THAN ANOTHER FOR COVERAGE OF PRECIPITATION. HEADING INTO THE FIRST PART OF NEXT WEEK...MODELS ARE HAVING A HARD TIME PICKING UP ON WHAT THE NEXT STORM SYSTEM WILL DO. GFS DEVELOPS THE NEXT TROF OVER THE GREAT BASIN WHILE THE ECMWF KEEPS A BROAD TROUGH OVER THE CENTRAL US. CONTINUED KEEPING DEWPOINTS IN THE MID TO UPPER 50S AS OPPOSED TO DRYING THE FORECAST OUT WHICH SHOULD HELP TO KEEP HI TEMPS UNDER GUIDANCE NUMBERS THROUGH THE FORECAST. ALSO LEFT FORECAST DRY IN THE LAST FEW PERIODS...BUT HAVE A FEELING THAT POPS WILL PROBABLY NEED TO BE ADDED. FCSTID = JORDAN && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 75 57 75 58 / 30 50 40 40 BEAVER OK 83 59 77 60 / 30 30 60 60 BOISE CITY OK 77 57 74 54 / 30 30 50 50 BORGER TX 78 61 76 62 / 30 40 40 40 BOYS RANCH TX 78 58 76 58 / 30 50 40 40 CANYON TX 74 57 76 58 / 30 50 40 40 CLARENDON TX 78 60 79 60 / 30 40 40 40 DALHART TX 76 56 76 56 / 40 40 40 40 GUYMON OK 80 59 79 60 / 30 30 50 50 HEREFORD TX 78 56 75 58 / 30 50 40 40 LIPSCOMB TX 82 60 77 60 / 30 30 50 50 PAMPA TX 77 60 74 60 / 30 40 40 40 SHAMROCK TX 83 62 80 60 / 30 30 40 40 WELLINGTON TX 84 61 81 62 / 30 30 40 40 && .AMA WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 02/17
Hazardous weather outlook, Sep 6, 8:21 PM CDT, 7 hours 15 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 821 PM CDT WED SEP 6 2006 OKZ001>003-TXZ001>020-071100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 821 PM CDT WED SEP 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... SCATTERED THUNDERSTORMS ARE EXPECTED OVER THE WESTERN AND CENTRAL PARTS OF THE TEXAS AND OKLAHOMA PANHANDLES THIS EVENING AND TONIGHT. THE CHANCE OF RAIN WILL INCREASE OVERNIGHT AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE AREA. STORMS THAT DEVELOP CLOSE TO THE TEXAS...NEW MEXICO STATE LINE COULD BRIEFLY BECOME SEVERE...PRODUCING HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THERE IS A CHANCE OF THUNDERSTORMS AREAWIDE THURSDAY AFTERNOON THROUGH SUNDAY AFTERNOON...THEN A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY NIGHT. STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL...WHICH COULD RESULT IN ISOLATED FLOODING. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NECESSARY THIS EVENING... PARTICULARLY ACROSS THE COUNTIES BORDERING NEW MEXICO. COCKRELL
In the hours before
Special weather statement, Sep 6, 11:31 PM CDT, 4 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1131 PM CDT WED SEP 6 2006 TXZ002-070515- SHERMAN TX- 1131 PM CDT WED SEP 6 2006 ...STRONG THUNDERSTORM IN SHERMAN COUNTY... AT 1131 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES EAST OF STRATFORD MOVING SOUTHEAST AT 10 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. COCKRELL
Local storm report, Sep 7, 2:30 AM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
230 AM CDT THU SEP 07 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0229 AM FLASH FLOOD BORGER 35.66N 101.40W
09/07/2006 HUTCHINSON TX EMERGENCY MNGR
CARS WASHED DOWN STREETS...FLOOD DAMAGE IN DOWNTOWN
BORGER
&&
JKJLocal storm report, Sep 7, 2:46 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
246 AM CDT THU SEP 07 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0245 AM FLASH FLOOD BORGER 35.66N 101.40W
09/07/2006 HUTCHINSON TX EMERGENCY MNGR
TWO FEET OF WATER IN A CHURCH...MULTIPLE HOMES FLOODED
IN BORGER
&&
JKJThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 2:32 AM CDT | Flash Flood Warning | AMA | Hutchinson | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.